A class of antidepressants called SSRI’s help thousands of people around the world, however, SSRI’s in many cases have the disagreeable side effect of reducing your libido. I’m going to show you how to increase your libido while on antidepressants.
Some of the main SSRI’s that have been shown to reduce libido are:
- citalopram (Celexa)
- escitalopram (Lexapro)
- fluoxetine (Prozac)
- paroxetine (Paxil)
- sertraline (Zoloft)
My Personal Experience with Antidepressants and Low Libido
A while back I had a really bad experience. Half of my face was paralyzed due to what is called Bell’s Palsy. My left eye couldn’t close, I could only smile with half my face, and the affected side began to droop.
At first thought it may not seem that bad, but I looked pretty hideous, couldn’t convey my real feelings; instead of showing a full, love-filled smile, I was showing a smirk to many people who didn’t understand.
At first I was in good hopes. Most cases of Bell’s Palsy completely resolve within a couple of months, in many cases within a couple of weeks even.
I was part of the 10% who didn’t completely heal… while healing did continue very slowly, at about the 6 month mark I almost had a complete nervous breakdown.
My doctor recommended putting me on Zoloft to help me cope.
So I gave it a shot. First week I felt nauseous, had chronic diarrhea, was unable to sleep, and the LAST thing on my mind was sex.
But after I stabilized for a little while, I began to resume life like normal. Still having some moderate paralysis of my face, I continued on living, but I was able to cope with the situation much better.
My mood had greatly improved… However, while on the SSRI, I had very low libido.
I’ve personally studied quite a bit on natural ways for us men to increase our testosterone levels, and I’ve followed a couple of the guidelines myself for some time now, but while on the SSRI, I had to put all of the guidelines to work in order to get my sex drive back in shape.
I thought I was screwed… I heard numerous people say they had completely lost their sex drive while on SSRI’s, and I’m naturally a “worst case scenario” type of thinker, so I thought I had really messed up this time… (especially all the people freaking out with supposed life-long side effects after taking an SSRI… a completely unfounded myth by the way).
However, following my libido enhancement exercises and activities, I brought my libido up to normal, and if anything, with the more positive outlook on life that the SSRI provided me with, I realized that my sex drive was even higher than before I started taking the medication!
The following steps ensured that I had a strong libido and erections while on antidepressants.
A couple of things to keep in mind when trying to improve your sex drive while on SSRI’s
- Make sure you’re taking the minimum dosage of the SSRI that improves your symptoms… some doctors like to “overdose” their patients… request that they help you reduce the amount you’re taking. Here’s a list of the average doses of antidepressants… see how your dosing compares.
- Make sure you are getting sufficient sleep. Testosterone production and quality sleep are closely related. Sleep is a little first to get at first, but in time it gets much easier to get some shut eye.
- If you just started taking the medication, realize that many side effects are transient, meaning in time they will pass.
- Perform activities that naturally increase your testosterone levels, keep your stomach fat low, take Vitamin D supplements in a healthy range… for more natural ways to increase testosterone, which will increase libido while on antidepressants, see here…
You need to be able to treat whatever issues you have, and not suffer in the bedroom because of it!
Have a good one!!
-David Carreras aka Mr. Manpower
Mr. Manpower’s Guide to
Overall Manhood Enhancement
The Ultimate Sex Guide for Men… “male potency without drugs”